MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer steerable delivery sheath.The patient was placed under general anesthesia for the duration of the procedure.After the steerable sheath was in position in the left atrium and the pigtail catheter was in the left atrial appendage, but before the device was inserted, a st segment elevation was observed.Air was visualized in the patient via echocardiography images of the anterior left ventricle.The ejection fraction was noticed to be decreased.Catheterization of the left heart was completed.After 3-4 minutes the st segment returned to baseline and was resolved after 8 minutes.The air embolism resolved, and ejection fraction also returned to baseline after 8 minutes.The amulet device was successfully implanted after the catheterization and the st elevations were resolved.There was a delay in the procedure, however no serious injury occurred.The patient was reported as stable.No additional information was provided.
 
Additional Manufacturer Narrative
An event of air embolism and st elevations were reported.A returned device inspection to rule out any device-related causes could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.A capa was initiated for further investigation on the amplatzer steerable delivery sheath air ingress trend, per internal procedures.

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16470184
Report Number2135147-2023-00957
Device Sequence Number17409249
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8601676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight100 KG